Reyataz side effects
Apr 7, 2012
Hello doc, and thanks for your answer regarding Edurant. I am quite disappointed from a situation I face every day after taking Reyataz & Norvir, 2 hours after Truvada. For at least 6 hours after taking Reyataz & Norvir I cannot swallow(!), eat and drink! There is a strong feeling of vomiting, pressure in my stomach & indigestion that affects my nightly program (going out etc). I don't feel very well after taking these drugs. My doc advised me to try Prezista but there is a concern of worse side effects related to stomach. So, at the moment I am staying on this combo. Why is this happening? Its a kind of dysanexia to the drugs? I cannot continue taking this combo for a long time. I am a bit worried of changing the drugs and try something different.
Response from Dr. Young
Hello and thank you for posting.
Seems like it's time for a change in your medications- at least from a side effect perspective. The first thing to do is to sort out which of your medications is causing your nausea and indigestion. A simple way to do this is to separate the doses of your Norvir and Reyataz- both can cause these issues, but in our experience, Norvir is the more likely culprit. If one of the two is responsible, then the symptoms should follow the dose of one, but not the other. Note that it's not necessary to take the Norvir with food (though food can help with side effects), whereas it is needed for Reyataz.
If the Reyataz is causing your, then switching to Prezista (darunavir) might help. Such a switch should be very safe and shouldn't jeopardize HIV suppression (since both are protease inhibitors, and if anything, Prezista has a broader range of activity than Reyataz).
If on the other hand, Novir is the cause of your nausea, then switching to Prezista won't, since you need to take Norvir with Prezista. In this situation, then a switch to an alternative "3rd agent" would be a reasonable next step.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With Stripper Do I Need To Get Tested For HIV
- Do Swollen Lymph Nodes Mean I Have AIDS?
- Is Night Sweats A Symptom Of Acute HIV Infection?
- Blowjob From A Prostitute And HIV
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.